MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM
Model Number 313.843
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on an unknown date, the sd scrdriver sft sd6/self-retaining/2.0 were chipped and not attaching to screws.This report is for a stardrive screwdriver shaft sd6.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part # 313.843.Synthes lot # 7977297.Supplier lot # n/a.Release to warehouse date: 20jul2015.Manufactured by: synthes monument.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the sd scrdriver sft sd6/self-retaining/2.0 (part# 313.843, lot# 7977297) was returned and received at us customer quality (cq).Upon visual inspection at cq, it was observed that the distal tip of the returned device was broken.The reported condition of stripped tip could not be confirmed.No other issues were observed with the returned device.Functional test: a functional test was not performed as the device was return by itself.However, the broken condition of the distal tip could have contributed to the device interaction issue.Can the complaint be replicated with the returned device(s)? unable to perform.Dimensional inspection: measured dimension: conforming.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed 2.0mm screwdriver blade self-retaining/t6 stardrive (tm): (current and manufactured) no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: the overall complaint is confirmed as the devices was received in broken condition.The potential cause for the device interaction condition could be due to broken distal tip.However, the reported condition for stripped could not be confirmed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT SD6/SELF-RETAINING/2.0MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12214634
Report Number2939274-2021-04238
Device Sequence Number14255544
Product Code HXX
UDI-Device Identifier10887587036885
UDI-Public(01)10887587036885
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.843
Device Catalogue Number313.843
Device Lot Number7977297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SD SCRDRIVER SFT SD6/SELF-RETAINING/2.0